# SDR CA010515005

- Difficulty date: April 10, 2001
- Submitted: May 25, 2001
- Operation: General aviation
- Make and model: Dhav DHC6300
- Aircraft time: 9,214 hours
- Engine: Pwa PT6A27
- System (JASC): 3510 · Crew Oxygen System
- Part: Rheostat
- Condition: Overheated
- Location: Cockpit
- Part time: 9,250 hours, 12,943 cycles
- Component: Oxygen System
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

(CAN) OXYGEN REGULATOR IN COPILOT POSITION WAS REPLACED WITH OVERHAULED UNIT. INTERNAL LIGHTING WIRES FOR THIS UNIT WERE CONNECTED IMPROPERLY (POLARITY REVERSED).AS A RESULT THE RHEOSTAT WHICH CONTROLS LIGHT INTENSITY FOR THE COPILOTS INSTRUMENT LIGHTING WAS SHORTED TO GROUND. THE 5 AMP CIRCUIT BREAKER THAT PROTECTS THIS LIGHTING RHEOSTAT DID NOT POP AND CAUSED THIS RHEOSTAT (RATED AT 2.7 AMPS MAX .7 MIN.) TO OVERHEAT AND CAUSE SOME SMOKE IN THE COCKPIT AREA.
